Louisiana, 2010Damaging Wind in Louisiana, September 19, 2010
September 19, 2010 · NWS LCH · 1 event in 1 county or zone
Scattered showers and thunderstorms developed across central Louisiana during the afternoon hours on September 19. One small thunderstorm produced a microburst that caused damage in Pineville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across central Louisiana during the afternoon hours on September 19. One small thunderstorm produced a microburst that caused damage in Pineville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Sep 19, 11:51 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 19, 11:51 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1251 PM CDT SUN SEP 19 2010
.AVIATION...
BKN/OVC CIRRUS DECK WILL REMAIN OVER THE REGION THROUGH TONIGHT
WITH A FEW LOWER CLOUDS POSSIBLE THIS AFTN...BUT OVERALL VFR
CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE NEXT 24 HRS. LIGHT
EAST TO SOUTHEAST WINDS WILL CONTINUE. BULK OF SHOWERS/STORMS
REMAIN SOUTH/WEST OF THE AREA BUT MAY SEE A FEW DEVELOP OVER SW
PORTIONS OF THE AREA DURING THE AFTN. HOWEVER ACTIVITY SHOULD BE
QUITE ISOLATED SO LEFT OUT VC MENTION AT THIS TIME. 24
&&
.PREV DISCUSSION... /ISSUED 717 AM CDT SUN SEP 19 2010/
DISCUSSION...
12Z TAF PACKAGE.
AVIATION...
VFR EXPECTED TO PREVAIL AMID LIGHT EAST TO SOUTHEAST WINDS.
CONVECTIVE ACTIVITY EXPECTED TO REMAIN PRIMARILY SOUTH/WEST OF
TERMINALS.
13
PREV DISCUSSION... /ISSUED 350 AM CDT SUN SEP 19 2010/
DISCUSSION...LOW/MID LEVEL LOW POSITIONED JUST SOUTH OF
BROWNSVILLE EARLY THIS MORNING WITH TROF EXTENDING NORTH ALONG
COASTAL TEXAS. RADAR SHOWING BULK OF RAINS ASSOCIATED WITH FEATURE
BETWEEN CORPUS AND GALVESTON...EXTENDING WEST INTO INTERIOR SOUTH
TEXAS AND EAST INTO THE GULF WATERS. AS WAS THE CASE YESTERDAY
MORNING...SATELLITE IMAGERY DEPICTING SOME DEBRIS CIRRUS OVER THE
AREA INCOMING ON A SOUTHWESTERLY FLOW ALOFT. A BIT OF FOG BEING
REPORTED AT A FEW OB SITES WHERE CIRRUS HAS NOT INHIBITED
RADIATIONAL COOLING.
MINIMAL CHANGES TO GRIDS/ZONES THIS MORNING. WILL CONTINUE WITH
LIMITED CHANCES FOR RAINS THROUGH THE NEW WEEK. MID LEVEL HIGH
BECOMES REESTABLISHED OVER THE AREA FOR THE FIRST HALF OF THE WORKWEEK
WITH WESTWARD MIGRATION OF TEXAS TROF. PRECIPITABLE WATER VALUES
PROGGED BY GFS TO TREND DOWN TO AROUND 1.5 INCHES AT LCH. SLIGHTLY
MORE MOISTURE WILL BE AVAILABLE OVER SOUTHEAST TEXAS AND HAVE
OPTED TO KEEP ISOLATED CHANCES FOR PORTIONS OF LOWER SOUTHEAST
TEXAS THROUGH WEDNESDAY.
HAVE REINTRODUCED ISOLATED RAIN CHANCES FOR THE LATTER HALF OF THE
WEEK AREA-WIDE AS HIGH SLIDES TO THE EAST AND MINOR DISTURBANCES
WITHIN EASTERLY FLOW ALOFT INCOMING COULD BE SUFFICIENT TO TRIGGER
SOME CONVECTION IN CONCERT WITH A POTENTIAL SEABREEZE. MAJOR
DIFFERENCES EMERGE BETWEEN LONG RANGE OPERATIONAL MODELS FOR THE
NEW WEEK WITH THE ECMWF ADVANCING AN OPEN WAVE INTO THE
PLAINS...EVOLVING INTO A CUTOFF LOW OVER THE SOUTH PLAINS. GFS ON
THE OTHER HAND ADVANCES TROF TO THE EASTERN SEABOARD WITH
DEVELOPMENT OF A SIGNIFICANT CYCLONE.
OTHERWISE LOOKING FOR TEMPERATURES THROUGHOUT THE FORECAST TO
CONTINUE A FEW DEGREES ABOVE THE NORM.
MARINE...HIGH PRESSURE RIDGING WEST ACROSS THE GULF WATERS WILL
MAINTAIN A MODERATE EAST TO SOUTHEAST FLOW THROUGH THE WEEK. HIGH
PRESSURE BECOMING REESTABLISHED ALOFT WILL LIMIT ANY CHANCE FOR
RAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 93 73 92 73 / 10 10 10 10
KBPT 93 74 92 74 / 20 10 20 10
KAEX 96 69 96 71 / 10 10 10 10
KLFT 94 75 94 73 / 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
PUBLIC/MARINE...04
AVIATION...04
Hazardous weather outlook, Sep 19, 3:02 AM CST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 AM CDT SUN SEP 19 2010
GMZ430-432-435-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
200915-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-
ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-
ORANGE-
402 AM CDT SUN SEP 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ450-452-455-470-472-475-200915-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
402 AM CDT SUN SEP 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Rapides
- When
- September 19, 1:30 PM CST
- Where
- Rapides County, 0.46 mi WSW of Pineville to 0.31 mi SSW of Pineville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 31.318, -92.438
Alexandria Town Talk reported a microburst struck portions of southern Pineville near the Red River. A tree was blown onto a house on Harrison Street, with other trees falling onto roadways at the intersection of Sanders Street and Lee Street. A large tree fell onto a mobile home and an adjacent car on Grant Street. A wooden Zion Hill Baptist Church sign was blown to the southeast into the median of the Cottingham Expressway. Several power lines were also blown down with up to 50 homes losing power. The microburst damage path was approximately 0.3 miles long and 50 yards wide. All damage was in a general northwest to southeast direction with wind speeds estimated around 65 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, September 19 to 20, 20101 death · $6.6 million · 29 events
- Wildfire in Utah, September 19 to 24, 20106 injured · $5.0 million · 1 event
- Flash Flood and Heavy Rain in Texas, September 19, 2010$5.0 million · 2 events
- Flash Flood in Washington, September 19, 2010$423,000 · 1 event
- Lightning Strike in Washington, September 19, 2010$60,000 · 1 event
- Rip Currents and High Surf in New Jersey, September 19 to 21, 20108 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 19 to 20, 20107 events
- High Surf in Florida, September 19 to 20, 20105 events
- High Surf in Florida, September 19, 20103 events
- Wildfire in Louisiana, September 19, 2010$6,000 · 1 event
- Flood in Iowa, September 19 to 20, 2010$5,000 · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 19, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260296.